Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 142, NWS Northern Indiana

December 21, 2011Adams County, Allen County, Indiana; Van Wert County, Ohio

NWS Northern Indiana issued this river flood warning at Dec 21, 2011, 4:25 PM EST for Adams County, Allen County, Indiana; Van Wert County, Ohio. It took effect at Dec 21, 2011, 6:12 PM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2011, 4:25 PM EST (21:25 UTC)
In effect from
Dec 21, 2011, 6:12 PM EST
Expired
Dec 22, 2011, 8:36 PM EST
In force
26 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Adams County, IN, Allen County, IN, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Marys River at Decatur (DCRI3). The gauge peaked at 17.42 ft at Dec 22, 2011, 5:00 AM EST.

actionminormoderate10152012/2112/2212/2312/24
Action stage
13 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WGUS43 KIWX 212125
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
425 PM EST WED DEC 21 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES

.RECENT HEAVY RAINFALL WILL CAUSE MINOR FLOODING ALONG THE SAINT MARYS
RIVER NEAR DECATUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC001-003-OHC161-222125-
/O.NEW.KIWX.FL.W.0142.111221T2312Z-111223T0600Z/
/DCRI3.1.ER.111221T2312Z.111222T0000Z.111222T0600Z.NO/
425 PM EST WED DEC 21 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT MARYS RIVER NEAR DECATUR
* UNTIL LATE THURSDAY NIGHT.
* AT 3 PM WEDNESDAY THE STAGE WAS 16.6 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY EVENING 
  AND CREST NEAR 17.1 FEET AROUND  7 PM WEDNESDAY DECEMBER 21 AND 
  FALL BELOW FLOOD STAGE AROUND  1 AM THURSDAY DECEMBER 22.
* AT 17.0 FEET...AGRICULTURAL FLOODING OCCURS ALONG THE RIVER IN 
  NORTHERN...CENTRAL AND EASTERN ADAMS COUNTY.

$$
3 follow-up statements
540 
WGUS83 KIWX 220251
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
951 PM EST WED DEC 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...
  MARSHALL...PULASKI AND STARKE COUNTIES 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN 
  WERT COUNTIES 
 
.MINOR FLOODING CONTINUES ALONG AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC049-085-099-131-149-230251-
/O.CON.KIWX.FL.W.0129.000000T0000Z-111223T1200Z/
/ORAI3.2.ER.111216T0015Z.111217T2345Z.111222T1200Z.NR/
951 PM EST WED DEC 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER NEAR ORA
* UNTIL FRIDAY MORNING.
* AT 9 PM WEDNESDAY THE STAGE WAS 12.2 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE 
  AROUND  7 AM THURSDAY DECEMBER 22.
* AT 12.0 FEET...THE RIVER IS AT FLOOD STAGE...SIGNIFICANT LOWLAND 
  AND RURAL FLOODING BEGINS.


$$

INC001-003-OHC161-230251-
/O.CON.KIWX.FL.W.0142.000000T0000Z-111223T0600Z/
/DCRI3.1.ER.111221T2300Z.111222T0000Z.111222T0600Z.NO/
951 PM EST WED DEC 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT MARYS RIVER NEAR DECATUR
* UNTIL LATE THURSDAY NIGHT.
* AT 7 PM WEDNESDAY THE STAGE WAS 17.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE 
  AROUND  1 AM THURSDAY DECEMBER 22.
* AT 17.0 FEET...AGRICULTURAL FLOODING OCCURS ALONG THE RIVER IN 
  NORTHERN...CENTRAL AND EASTERN ADAMS COUNTY.


$$
671 
WGUS83 KIWX 221510
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1010 AM EST THU DEC 22 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL...
  PULASKI AND STARKE COUNTIES 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES 
 
.MINOR FLOODING CONTINUES ON THE TIPPECANOE RIVER NEAR ORA AND THE 
SAINT MARYS RIVER NEAR DECATUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC049-085-099-131-149-231510-
/O.EXT.KIWX.FL.W.0129.000000T0000Z-111223T1800Z/
/ORAI3.2.ER.111216T0015Z.111217T2345Z.111222T1800Z.NR/
1010 AM EST THU DEC 22 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE TIPPECANOE RIVER NEAR ORA
* UNTIL FRIDAY AFTERNOON.
* AT 9 AM THURSDAY THE STAGE WAS 12.1 FEET AND SLOWLY FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE 
  AROUND  1 PM THURSDAY DECEMBER 22.
* AT 12.0 FEET...THE RIVER IS AT FLOOD STAGE...SIGNIFICANT LOWLAND 
  AND RURAL FLOODING BEGINS.

$$

INC001-003-OHC161-231510-
/O.EXT.KIWX.FL.W.0142.000000T0000Z-111223T1900Z/
/DCRI3.1.ER.111221T2300Z.111222T0945Z.111222T1900Z.NO/
1010 AM EST THU DEC 22 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT MARYS RIVER NEAR DECATUR
* UNTIL FRIDAY AFTERNOON.
* AT 7 AM THURSDAY THE STAGE WAS 17.4 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE 
  AROUND  2 PM THURSDAY DECEMBER 22.
* AT 17.5 FEET...COUNTY ROAD 225 NORTH OF PLEASANT MILLS IS FLOODED. 
  AGRICULTURAL LAND FLOODING INCREASES IN NORTHERN...CENTRAL AND 
  EASTERN ADAMS COUNTY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 17.3 FEET WHICH OCCURRED 
  ON MAR 14 2010.

$$
373 
WGUS83 KIWX 230136
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
836 PM EST THU DEC 22 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL...
  PULASKI AND STARKE COUNTIES
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC049-085-099-131-149-230206-
/O.CAN.KIWX.FL.W.0129.000000T0000Z-111223T1800Z/
/ORAI3.2.ER.111216T0015Z.111217T2345Z.111222T2130Z.NR/
836 PM EST THU DEC 22 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TIPPECANOE RIVER NEAR ORA
* AT 7 PM THURSDAY THE STAGE WAS 11.9 FEET
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE THURSDAY AFTERNOON.
* FORECAST...THE RIVER WILL FALL TO NEAR 11.8 FEET AROUND  1 AM 
  FRIDAY DECEMBER 23.

$$

INC001-003-OHC161-230206-
/O.CAN.KIWX.FL.W.0142.000000T0000Z-111223T1900Z/
/DCRI3.1.ER.111221T2300Z.111222T0945Z.111222T2115Z.NO/
836 PM EST THU DEC 22 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SAINT MARYS RIVER NEAR DECATUR
* AT 7 PM THURSDAY THE STAGE WAS 16.8 FEET
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE THURSDAY AFTERNOON.
* FORECAST...THE RIVER WILL FALL TO NEAR 16.0 FEET AROUND  1 AM 
  FRIDAY DECEMBER 23.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 21, 3:40 PM EST, 45 minutes earlier.

Area forecast discussion, Dec 21, 3:40 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
340 PM EST WED DEC 21 2011

.SHORT TERM...
OLD CUTOFF LOW OVERHEAD CONTS TO SHEAR AS IT ACCELERATES NEWD AHD OF
SECONDARY IMPULSE EJECTING OUT OF THE BAHA AHD OF UPSTREAM KICKER
DIVING SWD THROUGH THE CNTRL ROCKIES. 12Z GUIDANCE SPECTRUM HAD ALL
TURNED MORE SWD SUPPRESSED W/TRACK OF THIS EJECTING SYS AND AS SUCH
MADE SOME TEMPORAL ADJUSTMENTS TO POPS THU AFTN/EVE. OTHERWISE MOIST
POST FNTL BNDRY LYR REMAINS INTACT AND W/BACKING FLW OVERNIGHT
BECOMING WKLY CONV AFT MIDNIGHT...SUSPECT RENEWED FOG DVLPMNT LIKELY
AND PERHAPS W/PATCHY DRIZZLE.

MORE SIG BUT AGAIN BRIEF CAA WING TO FOLLOW IN BEHIND THIS SYS THU
NIGHT W/RTN OF MORE SEASONABLE TEMPS TO START THE LONG TERM. PRIOR
TEMP GRIDS AS A WHOLE FOLLOWED GIVEN ACCEPTABLE MOS GUIDANCE TRENDS
YET DID BUMP WARMER OVERNIGHT GIVEN EXTENSIVE LOW CLD CVR XPCD AND
NEUTRAL LL THERMAL ADVECTION.

&&

.LONG TERM...
FRIDAY THROUGH WEDNESDAY...A STRONG NEGATIVE HEIGHT ANOMALY UPSTREAM
OVER THE NORTHERN PACIFIC WITH A DOWNSTREAM RIDGE BUILDING INTO WEST
NORTH AMERICA WILL DOMINATE THE WEATHER OVER THE FORECAST AREA
DURING THIS ENTIRE PERIOD. MILD AND DRY WEATHER WILL PERSIST WITH
HIGHS GENERALLY 36F TO 41F WITH LOWS 25F TO 30F. FAVOR THE GFS RUN TO
RUN TRENDS AND CONSISTENCY...SO HAVE TRENDED WARMER WITH HIGHS ON
MONDAY AND LEFT THE REST OF THE FORECAST DRY.

&&

.AVIATION...
WKNG UPR LOW ACCELERATING EWD THIS AFTN W/JUST A BIT OF DRIZZLE LEFT
OVR. WRLY POST FNTL FLW HAD MIXED OUT EARLIER STATIC BNDRY LYR YET
STILL AN EXTENSIVE AREA OF POST FNTL MVFR/IFR CIGS. RESIDUAL
TROUGHING REMAINS WITHIN ELONGATE MEAN TROUGHING EXTENDING BACK INTO
THE MEXICO BAHA YET WILL EJECT OUT OVERNIGHT AHD OF UPSTREAM KICKER
DROPPING RAPIDLY SWD THROUGH THE CNTR&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...T
Hazardous weather outlook, Dec 21, 4:48 AM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EST WED DEC 21 2011

INZ018-025>027-032>034-OHZ001-002-004-005-015-016-024-025-221000-
ALLEN IN-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...FORT WAYNE...HUNTINGTON...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...
PORTLAND...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
448 AM EST WED DEC 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>009-012>017-020-022>024-MIZ077>081-221000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-
WABASH-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE
448 AM EST WED DEC 21 2011 /348 AM CST WED DEC 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG...DENSE IN SPOTS...WILL PERSIST UNTIL LATE MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-221000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
448 AM EST WED DEC 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AND WAVES MAY BECOME HAZARDOUS FOR SMALL CRAFT THURSDAY
NIGHT INTO FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 2:34 AM ESTDense Fog AdvisoryIWXAllen, Cass, DeKalb, Elkhart, Fulton, LaGrange and 9 more7 hr

Nearby

River Flood Warnings in Indiana, 2011River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.